Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 151, NWS Fort Worth, TX

May 30, 2004Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 4:11 PM CDT for Lamar County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 4:11 PM CDT (21:11 UTC)
Expired
May 30, 2004, 5:15 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lamar County, TX

The radar

The Western Arkansas radar (KSRX), 198 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2245 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.2
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 302111
SVRFTW
TXC277-302215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF SUMNER...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POWDERLY...ARTHUR CITY AROUND 415 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE BLOSSOM

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3390 9571 3372 9571 3361 9531 3388 9530

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM CDT, 26 minutes earlier.

Area forecast discussion, May 30, 3:45 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN MAY 30 2004

.DISCUSSION...
AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL
WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN
CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON
TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE
FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST
AHEAD OF  THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN
ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT...
AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE
SOUTHERN ZONES MONDAY.  THIS FRONT WILL DRIFT BACK TO THE
NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE
DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S
ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY.  HAVE KEPT
LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST.  #58

&&

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  92  64  95 /  10  10  10  10
WACO, TX               68  94  66  96 /  20  10  10  10
PARIS, TX              65  88  64  91 /  40  10  10  20
DENTON, TX             65  91  64  95 /  10  10  10  10
MCKINNEY, TX           66  91  64  94 /  10  10  10  20
DALLAS, TX             66  92  65  95 /  20  10  10  20
TERRELL, TX            67  92  66  93 /  20  20  10  20
CORSICANA, TX          69  92  68  94 /  20  20  10  20
TEMPLE, TX             68  95  67  96 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085...
TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277...
TXC379...TXC397...TXC467.

&&
Hazardous weather outlook, May 30, 2:15 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN MAY 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
215 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...EAST OF A BONHAM TO EMORY LINE.  THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORM...EAST OF A GAINESVILLE...FORT
WORTH...TO COMANCHE LINE.

SCATTERED THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A SOUTHEASTWARD
MOVING COLD FRONT THIS AFTERNOON.  A CAP OF WARM AIR ALOFT WILL
SLOWLY ERODE THROUGH THE AFTERNOON AND THUNDERSTORMS SHOULD
INCREASE IN COVERAGE AND INTENSITY...ESPECIALLY NORTH OF INTERSTATE
20 AND EAST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.
HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET.  THERE IS
ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW
AND MID LEVEL MOISTURE IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO
CAMERON LINE ON MEMORIAL DAY.  ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS TO 50 MPH.

FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON
TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE EAST OF A SHERMAN...DENTON...
STEPHENVILLE LINE THIS AFTERNOON.

In the hours before

Special weather statement, May 30, 12:47 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CDT SUN MAY 30 2004

TXZ094-095-104>107-119>123-310000-
COLLIN-DALLAS-DELTA-FANNIN-HOPKINS-HUNT-KAUFMAN-LAMAR-RAINS-ROCKWALL-
VAN ZANDT-
1247 PM CDT SUN MAY 30 2004

TORNADO WATCH #333 REMAINS IN EFFECT FOR...

  COLLIN          DALLAS          DELTA           FANNIN
  HOPKINS         HUNT            KAUFMAN         LAMAR
  RAINS           ROCKWALL        VAN ZANDT
Special weather statement, May 30, 2:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT SUN MAY 30 2004

TXZ093>095-103>107-302030-
COLLIN-DELTA-DENTON-FANNIN-GRAYSON-HOPKINS-HUNT-LAMAR-
237 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE FOR NORTHEAST SECTIONS OF NORTH TEXAS...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
DENISON TO 9 MILES NORTHEAST OF CORINTH...MOVING EAST AT 25 MPH.

THESE STORMS WILL CONTINUE TO INTENSIFY WHILE MOVING EAST TOWARDS
BONHAM...PARIS...MCKINNEY...GREENVILLE AND SULPHUR SPRINGS. SEVERE
WEATHER WARNINGS MAY BE NEEDED BEFORE 4 PM WITH THESE STORMS. HAIL
AND STRONG WINDS CAN BE EXPECTED WITH THESE STORMS. MONITOR THE
LATEST WEATHER INFORMATION IF YOU ARE IN THE PATH OF THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

07/BB
Special weather statement, May 30, 3:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT SUN MAY 30 2004

TXZ119-302130-
DALLAS-
337 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE FOR DALLAS COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SMALL AREA OF THUNDERSTORMS FROM NEAR COCKRELL HILL TO CEDAR
HILL...MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
HEAVY RAINFALL ACROSS DALLAS COUNTY THROUGH 430PM. THE POTENTIAL
EXISTS FOR THESE STORMS TO INTENSIFY FURTHER...POSSIBLY BECOMING
SEVERE. PEOPLE IN DALLAS COUNTY SHOULD MONITOR THE WEATHER...AND
BOATERS ON LAKE RAY HUBBARD AND WHITE ROCK LAKE SHOULD BE PREPARED
TO SEEK SAFETY.

A TORNADO WATCH REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 7 PM CDT.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:23 AM CDTSevere Thunderstorm WarningFWDLampasas, Mills52 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningFWDFannin73 min
May 30, 4:29 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall61 min
May 30, 5:16 PM CDTSevere Thunderstorm WarningFWDLamar74 min
May 30, 5:45 PM CDTSevere Thunderstorm WarningFWDBosque, Hill60 min
May 30, 5:59 PM CDTSevere Thunderstorm WarningFWDHunt31 min
May 30, 6:05 PM CDTSevere Thunderstorm WarningFWDJohnson40 min
May 30, 6:20 PM CDTFlash Flood WarningFWDLamar3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.